Alert archive / Colorado / Wind Advisories in 2012

Wind Advisory 11, NWS Grand Junction, CO

April 5, 20124 counties in Colorado; Grand County, San Juan County, Utah

NWS Grand Junction, CO issued this wind advisory at Apr 5, 2012, 3:53 AM MDT for 4 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Apr 5, 2012, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 3:53 AM MDT (09:53 UTC)
In effect from
Apr 5, 2012, 12:00 PM MDT
Expired
Apr 5, 2012, 8:00 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 58 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2859 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WWUS75 KGJT 050953
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
353 AM MDT THU APR 5 2012

...STRONG WINDS TO IMPACT SOUTHEAST AND EAST CENTRAL UTAH...AND
NORTHWEST COLORADO TODAY...

.A LOW PRESSURE SYSTEM AND ITS LEADING COLD FRONT WILL MOVE OVER
THE GREAT BASIN TODAY. SOUTH TO SOUTHWEST WINDS AHEAD OF THIS
STORM SYSTEM WILL STRENGTHEN OVER EASTERN UTAH AND WESTERN
COLORADO BY THIS AFTERNOON. THE STRONGEST WINDS WILL BE OVER
SOUTHEAST AND EAST CENTRAL UTAH...AND NORTHWEST COLORADO WHERE
GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL TAPER OFF BY AROUND
SUNSET THIS EVENING.


COZ001-002-UTZ022-027-029-051800-
/O.NEW.KGJT.WI.Y.0011.120405T1800Z-120406T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
353 AM MDT THU APR 5 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* TIMING...SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN BY EARLY THIS
  AFTERNOON AND CONTINUE INTO THE EVENING.

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITY...AT TIMES AREAS OF BLOWING DUST MAY RESTRICT
  VISIBILITY TO 1 MILE OR LESS.

* IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING 
  INTERSTATE 70 AND HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING 
  WINDS THIS AFTERNOON AND EVENING. CAUTION IS ESPECIALLY URGED 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
3 follow-up statements
673 
WWUS75 KGJT 051756
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1156 AM MDT THU APR 5 2012

...STRONG WINDS TO IMPACT SOUTHEAST AND EAST CENTRAL UTAH...AND
NORTHWEST COLORADO TODAY...

.A LOW PRESSURE SYSTEM AND ITS LEADING COLD FRONT WILL MOVE OVER
THE GREAT BASIN TODAY. SOUTH TO SOUTHWEST WINDS AHEAD OF THIS
STORM SYSTEM WILL REACH INTO THE 20 TO 30 MPH RANGE WITH GUSTS
OVER 45 MPH POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING OVER
SOUTHEAST AND EAST CENTRAL UTAH INTO NORTHWEST COLORADO. THE
STRONGER WIND GUST ARE EXPECTED TO TAPER OFF AFTER SUNSET BUT
BREEZY CONDITIONS SHOULD REMAIN IN PLACE OVERNIGHT AND INTO
FRIDAY AS THE COLD FRONT PASSES THROUGH THE REGION.

COZ001-002-UTZ022-027-029-060200-
/O.CON.KGJT.WI.Y.0011.120405T1800Z-120406T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
1156 AM MDT THU APR 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED TO PERSIST
  THROUGH THE AFTERNOON INTO THE EVENING HOURS.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 
  MPH.

* VISIBILITY...AT TIMES AREAS OF BLOWING DUST MAY RESTRICT 
  VISIBILITY TO 1 MILE OR LESS. 

* IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING 
  INTERSTATE 70 AND HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING 
  WINDS THIS AFTERNOON AND EVENING. CAUTION IS ESPECIALLY URGED 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
264 
WWUS75 KGJT 052119
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
319 PM MDT THU APR 5 2012

...STRONG WINDS TO IMPACT SOUTHEAST AND EAST CENTRAL UTAH...AND
NORTHWEST COLORADO TODAY AND NORTHWEST COLORADO ON FRIDAY...

.A LOW PRESSURE SYSTEM AND ITS LEADING COLD FRONT WILL MOVE OVER
THE GREAT BASIN TODAY...ARRIVING TO WESTERN COLORADO IN THE
MORNING...BEFORE MOVING EAST OF THE DIVIDE BY EARLY AFTERNOON. 
SOUTH TO SOUTHWEST WINDS INTO THE 20 TO 30 MPH RANGE WITH GUSTS
OVER 45 MPH POSSIBLE THROUGH EARLY EVENING OVER SOUTHEAST AND EAST
CENTRAL UTAH INTO NORTHWEST COLORADO. THE STRONGER WIND GUST ARE
EXPECTED TO TAPER OFF AFTER SUNSET BUT BREEZY CONDITIONS SHOULD
REMAIN IN PLACE OVERNIGHT. ON FRIDAY WINDS WILL ONCE AGAIN
INCREASE AND BECOME MORE WESTERLY WITH AND BEHIND THE FRONTAL
PASSAGE. PORTIONS OF NORTHWEST COLORADO LOOK TO HAVE THE BEST
CHANCE FOR SUSTAINED WINDS NEAR 30 MPH AND GUSTS OVER 45 FRIDAY
MORNING AND INTO THE EARLY AFTERNOON HOURS. THE WINDS SHOULD BEGIN
TO TAPER OFF IN THE MID TO LATE AFTERNOON HOURS AS HIGH PRESSURE
BUILDS IN FROM THE WEST.

COZ001-002-060530-
/O.NEW.KGJT.WI.Y.0012.120406T1500Z-120407T0000Z/
/O.CON.KGJT.WI.Y.0011.000000T0000Z-120406T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER
319 PM MDT THU APR 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY. 

* TIMING...STRONG SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED TO
  PERSIST THROUGH THE EVENING HOURS. A COLD FRONT MOVING THROUGH
  NORTHWEST COLORADO ON FRIDAY MORNING WILL AGAIN BRING GUSTY
  WINDS AS THEY SWITCH MORE TO THE WEST BEHIND THE FRONT. 

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
  THROUGH EARLY EVENING. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH
  WITH GUSTS OVER 45 MPH POSSIBLE AGAIN ON FRIDAY. 

* IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING HIGHWAY
  40 WILL LIKELY EXPERIENCE BUFFETING WINDS. CAUTION IS
  ESPECIALLY URGED FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ022-027-029-060200-
/O.CON.KGJT.WI.Y.0011.000000T0000Z-120406T0200Z/
SOUTHEAST UTAH-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...BLANDING...BLUFF...MEXICAN HAT...MOAB...
CASTLE VALLEY...THOMPSON SPRINGS
319 PM MDT THU APR 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...STRONG SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED TO
  PERSIST THROUGH THE EVENING HOURS.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.
  ISOLATED WINDS GUSTS COULD BE HIGHER NEAR SHOWERS OR VIRGA. 

* VISIBILITY...AT TIMES AREAS OF BLOWING DUST MAY RESTRICT 
  VISIBILITY TO 1 MILE OR LESS. 

* IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING
  INTERSTATE 70 WILL LIKELY EXPERIENCE BUFFETING WINDS THROUGH
  EARLY THIS EVENING. CAUTION IS ESPECIALLY URGED FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
460 
WWUS75 KGJT 060204
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
804 PM MDT THU APR 5 2012

...STRONG WINDS TO IMPACT NORTHWEST COLORADO ON FRIDAY...

.STRONG WINDS WILL ONCE AGAIN INCREASE ON FRIDAY AND BECOME MORE
WESTERLY WITH AND BEHIND A COLD FRONT. PORTIONS OF NORTHWEST
COLORADO LOOK TO HAVE THE BEST CHANCE FOR SUSTAINED WINDS NEAR 30
MPH AND GUSTS OVER 45 FRIDAY MORNING AND INTO THE EARLY AFTERNOON
HOURS. THE WINDS SHOULD BEGIN TO TAPER OFF IN THE MID TO LATE
AFTERNOON HOURS AS HIGH PRESSURE BUILDS IN FROM THE WEST.

COZ001-002-061015-
/O.EXP.KGJT.WI.Y.0011.000000T0000Z-120406T0200Z/
/O.CON.KGJT.WI.Y.0012.120406T1500Z-120407T0000Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER
804 PM MDT THU APR 5 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...
...WIND ADVISORY HAS EXPIRED...

* TIMING...A COLD FRONT MOVING THROUGH NORTHWEST COLORADO ON
  FRIDAY MORNING WILL AGAIN BRING GUSTY WINDS AS THEY SWITCH MORE
  TO THE WEST BEHIND THE FRONT.

* WINDS...SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER
  45 MPH POSSIBLE AGAIN ON FRIDAY.

* IMPACTS...TRAVELERS ALONG EAST TO WEST ROUTES INCLUDING 
  HIGHWAY 40 WILL LIKELY EXPERIENCE BUFFETING WINDS. CAUTION IS 
  ESPECIALLY URGED FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ022-027-029-060315-
/O.EXP.KGJT.WI.Y.0011.000000T0000Z-120406T0200Z/
SOUTHEAST UTAH-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...BLANDING...BLUFF...MEXICAN HAT...MOAB...
CASTLE VALLEY...THOMPSON SPRINGS
804 PM MDT THU APR 5 2012

...WIND ADVISORY HAS EXPIRED...

BREEZY CONDITIONS WILL CONTINUE OVERNIGHT...HOWEVER THE STRONG
WIND GUSTS TO 45 MPH ARE NO LONGER EXPECTED. THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:51 AM MDT, 2 minutes earlier.

Area forecast discussion, Apr 5, 3:51 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
351 AM MDT THU APR 5 2012

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 351 AM MDT THU APR 5 2012

ENERGY ROTATING AROUND THE BASE OF A LOW PRESSURE TROUGH OVER THE
PACIFIC NORTHWEST WILL DROP ACROSS THE NORTHERN GREAT BASIN TODAY
BEFORE EJECTING TO THE NORTHEAST EARLY FRIDAY. IN ADDITION A
LEADING COLD FRONT WILL APPROACH FROM THE WEST LATE THIS AFTERNOON
AND TONIGHT. AS A RESULT OF THE TIGHTENING PRESSURE GRADIENT...
SOUTHWEST WINDS WILL INCREASE OVER THE FORECAST AREA...BECOMING
QUITE STRONG BY EARLY AFTERNOON THEN CONTINUING INTO THE EVENING.
THE WINDS WILL ALSO RESULT IN SURFACE DRYING AND WARMER
CONDITIONS...WITH FORECAST SOUNDINGS SHOWING MIXING TO AROUND THE
500 MB LEVEL. THEREFORE FIRE WEATHER WILL BE A CONCERN OVER MOST
AREAS WHERE FUELS ARE DRY. (SEE THE FIRE WEATHER DISCUSSION
BELOW.) THE STRONGEST WINDS WILL BE OVER SOUTHEAST AND EAST
CENTRAL UTAH...AND NORTHWEST COLORADO...WHERE WIND GUSTS ARE
EXPECTED TO REACH 45 MPH. THEREFORE WILL ISSUE A WIND ADVISORY
WITH THIS PACKAGE FOR THOSE ZONES AS THIS MEETS ADVISORY CRITERIA
FOR THE LOWER ELEVATIONS. THE ONE CAVEAT WILL BE CLOUD
COVER...SEEN UPSTREAM ON THE SATELLITE LOOPS. THESE MID TO HIGH
LEVEL CLOUDS WILL MOVE OVER THE AREA TODAY. WHILE THIS MIGHT HAVE
A DAMPENING EFFECT ON THE WINDS...THEY ALSO WILL PRODUCE AN
INVERTED-V ENVIRONMENT. IF ANY VIRGA DOES DEVELOP FROM THIS HIGHER
LEVEL MOISTURE...IT WILL SIGNIFICANTLY ENHANCE WIND GUSTS.

HIGH TEMPERATURES WILL GENERALLY BE AROUND 10 DEGREES ABOVE
NORMAL...OR EVEN A LITTLE WARMER.

WINDS WILL DIMINISH SOMEWHAT AROUND SUNSET...ESPECIALLY AT THE LOWER
ELEVATIONS WHERE THE ATMOSPHERE WILL DECOUPLE. HOWEVER THE SLOPES AND
RIDGES WILL REMAIN BREEZY AS THE COLD FRONT REMAINS UPSTREAM. WARM
OVERNIGHT MINIMUM TEMPERATURES ARE EXPECTED IN THE PRE-FRONTAL
ENVIRONMENT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 351 AM MDT THU APR 5 2012

LITTLE CHANGE TO LONG-TERM FORECAST AS MODELS REMAIN IN GOOD
AGREEMENT. UPPER LEVEL SUPPORT FOR COLD FRONT MOVING THROUGH ON
FRIDAY REMAINS MEAGER AT BEST WITH ONLY REAL INDICATIONS OF ANY
FRONTAL PASSAGE BEING A SURFACE WIND SHIFT AND SOME COOLER TEMPS
FRIDAY INTO SATURDAY. BEFORE THAT THOUGH...BREEZY SOUTHWESTERLY WINDS
WILL CONTINUE AS JET MOVES OVERHEAD AND MIXING BRINGS THESE WINDS
TO THE SFC. EVEN CLOUD COVER WILL BE MINIMAL WITH RH ANALYSIS
SHOWING SOME MID- LEVEL CLOUDS FOR EXTREME NRN AREAS OF CWA WHILE
REST OF CWA SEES GENERALLY SUNNY SKIES. SOME SHOWERS ARE ALSO
POSSIBLE FOR NRN AREAS BUT WITH LACK OF ANY SIGNIFICANT
MOISTURE SOURCE...EXPECT SHOWERS TO BE VERY LGT IN NATURE. FOR
AREAS S OF I-70...THINK IT/S SAFE TO SAY THAT FRONTAL PASSAGE
WILL BE ALMOST NON- EXISTENT AS TRAILING EDGE OF FRONT WASHES OUT.
AS MENTIONED ABOVE...THICKNESS PACKING DOES INDICATE SOME CAA
TAKING PLACE...ESPECIALLY AT MID- LEVELS...SO EXPECT SFC TEMPS TO
COOL SOMEWHAT FRI INTO SATURDAY BEFORE RAPIDLY WARMING UP SUNDAY
AND BEYOND.

BY SATURDAY MORNING...HGT RISES WILL KICK IN AS HIGH PRESSURE
BUILDS IN FROM THE W. AS FAR AS OUR WX IS CONCERNED...NOT MUCH
CHANGE DAY TO DAY FOR MOST OF THE CWA AS WARM TEMPS CONTINUE AND
MOSTLY SUNNY SKIES DOMINATE. ONE NOTE...GFS AND EC CONTINUE TO
STREAM UP MOISTURE FROM GULF OF MEXICO INTO TX AND AREAS N.
BLENDED MODELS DO INDICATE SOME OF THE MOISTURE REACHING SAN JUANS
TUESDAY THROUGH THURSDAY SO LEFT SLT CHC POPS IN FORECAST FOR NOW.
WILL SEE HOW MOISTURE TRANSPORT EVOLVES OVER NEXT FEW DAYS AND
DETERMINE IF ANY CHANGES ARE NEEDED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY NIGHT)
ISSUED AT 351 AM MDT THU APR 5 2012

VFR CONDITIONS WILL CONTINUE TO DOMINATE THROUGH THURSDAY EVENING.
WHILE CLOUDS WILL PASS OVER THE AREA TODAY THEY WILL BE MID TO
HIGH LEVEL. SOUTHWEST WINDS AT MOUNTAIN TOP LEVEL (700-600MB
LAYER) WILL INCREASE TO 35-45KTS DURING THE AFTERNOON AND
EVENING. THIS WILL PRODUCE AREAS OF TURBULENCE MIXING...STRONGEST
OVER AND NORTH OF RIDGES AND PEAKS.

&&

.FIRE WEATHER...
ISSUED AT 351 AM MDT THU APR 5 2012

RED FLAG WARNING CONTINUES TO BE IN EFFECT TODAY AS DRY
CONDITIONS AND WINDS ALONG WITH DRY FUELS CAUSE CRITICAL FIRE
WEATHER CONDITIONS. EXPECT WINDS TO INCREASE NEAR NOON AS SFC
INVERSIONS BREAK FOR MOST AREAS. NO CHANGE WITH CURRENT THINKING
AS SOUTHWESTERLY FLOW ADVECTS IN MUCH DRIER AIR.

DID ISSUE FIRE WX WATCH WITH THIS PACKAGE FOR FRIDAY AFTERNOON AND
EVENING FOR ZONES 207...290...AND 292 AS SOUTHWESTERLY WINDS ARE
EXPECTED TO REMAIN NEAR 20 TO 25 MPH WITH GUSTS REACHING 35 MPH.
WITH LATEST GUIDANCE SHOWING LITTLE IN THE WAY OF CLOUD COVER AND
SFC DEWPTS RUNNING IN THE SINGLE DIGITS...RELATIVE HUMIDITIES
STILL EXPECTED TO REMAIN JUST BELOW 15 PERCENT KEEPING CRITICAL
FIRE WX CONDITIONS IN THE PICTURE. 06Z GUIDANCE DOES PLACE
STRONGEST WINDS A LITTLE FURTHER NORTH THAN 00Z RUN SO SOME
CHANGES ARE POSSIBLE IF 12Z RUN CONTINUES THIS TREND.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     COZ200>203-207-290-292.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     COZ001-002.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR COZ207-290-292.

UT...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     UTZ430-443-444.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     UTZ022-027-029.

&&

SHORT TERM...EH
LONG TERM....TGR
AVIATION...EH
FIRE WEATHER...TGR
Hazardous weather outlook, Apr 4, 5:47 AM MDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
547 AM MDT WED APR 4 2012

COZ001>014-017>023-UTZ022>025-027>029-051200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
547 AM MDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS BELOW SNOW PACK FOR FIRE WEATHER ZONES 200...201...202...
203...207...290...292...429...430...443 AND 444...

.DAY ONE...TODAY AND TONIGHT

SUNNY SKIES CONTINUE AS A TRANSITORY RIDGE MOVES ACROSS THE AREA
AHEAD OF THE NEXT STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LARGE AREA OF LOW PRESSURE AND COLD FRONT WILL DROP DOWN FROM
THE NORTHWEST ON THURSDAY CAUSING WINDS TO INCREASE WHILE DROPPING
DAYTIME RELATIVE HUMIDITIES. AS SUCH...A FIRE WEATHER WATCH HAS
BEEN ISSUED DUE TO CRITICAL FIRE WEATHER CONDITIONS. THE FRONT
WILL MOVE THROUGH OUR AREA FRIDAY BRINGING A SLIGHT CHANCE FOR
SOME LIGHT PRECIPITATION. AFTER THAT...HIGH PRESSURE BUILDS IN
BRINGING MORE SUN AND WARM TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:46 AM MDTFire Weather WatchGJTDelta, Dolores, La Plata, Montezuma, Montrose, Ouray and 1 more12 hr
Apr 5, 2:57 PM MDTRed Flag WarningGJTDelta, Dolores, Garfield, Gunnison, Hinsdale, La Plata and 8 more30 hr
Apr 5, 3:19 PM MDTWind AdvisoryGJTDelta, Eagle, Garfield, Gunnison, Mesa, Moffat and 4 more27 hr

Nearby

Wind Advisories in Colorado, 2012Wind Advisories in Utah, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.